MAUDE Adverse Event Report: ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED

ANGIODYNAMICS BIOFLO DIALYSIS CATHETER; CATHETER, HEMODIALYSIS, IMPLANTED
Catalog Number 10303804
Medical Device Problem Code Stretched (1601)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/24/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported defective device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Event or Problem Description
An end user reported an issue with a bioflo duramax 15.5f 28cm single valve sheath basic kit.During a planned exchange procedure, because the catheter had not been functioning properly, the catheter was removed and found to be bulging at the proximal end.The device was replaced with another same device and the patient did not experience any adverse effects, harm, or require medical intervention as a result of this incident.
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) 28cm bioflo duramax dialysis catheter.As received, approximately the first three cm of catheter tubing distal to the bifurcate suture wing is bulging.The rest of the catheter is normal in appearance.The catheter was sectioned in the area of the bulge and it shows that both lumens have become misshapen and oversized.The venous lumen (blue clamp side) of the catheter is larger than the arterial lumen (red clamp side).The customer's complaint description of bulging catheter is confirmed.Approximately the first three cm of catheter tubing distal to the bifurcate hub is bulging.The catheter was sectioned distal to the bulge and was confirmed to meet dimensional specifications.No manufacturing non-conformance were observed.A definitive root cause could not be determined from the sample review; however, the bulge in the tubing is most likely due to over-pressurization.The customer reported that the dialysis catheter was being removed due to the device no longer functioning properly.A potential root cause for this event is an occluded catheter that caused over-pressurization in the lumens that caused the tubing to bulge.The dialysis catheter was in use for more than 6-months, therefore, this was not a performance issue of the device shortly after implant, but later due to care and maintenance.Labeling review: the following is provided as a reference from dfu: warning contents supplied sterile using an ethylene oxide (eo) process.Do not use if sterile barrier is damaged.If damage is found, call your sales representative.Inspect prior to use to verify that no damage has occurred during shipping.For single patient use only.Do not reuse, reprocess or resterilize.Reuse, reprocessing or resterilization may compromise the structural integrity of the device and/or lead to device failure which, in turn, may result in patient injury, illness or death.Reuse, reprocessing or resterilization may also create a risk of contamination of the device and/or cause patient infection or cross-infection, including, but not limited to, the transmission of infectious disease(s) from one patient to another.Contamination of the device may lead to injury, illness or death of the patient.Warning: only a physician familiar with the appropriate techniques should attempt the following procedures.Insufficient flows: the following may cause insufficient blood flows: · occluded arterial hole due to clotting or fibrin sheath.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference: (b)(4).

Brand Name
BIOFLO DIALYSIS CATHETER
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls, ny 12801 NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587805
MDR Report Key15412717
Report Number1317056-2022-00114
Device Sequence Number5512275
Product Code MSD
UDI-Device IdentifierH965103038041
UDI-PublicH965103038041
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K131260
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/04/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Catalogue Number10303804
Device Lot Number5686309
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/26/2022
Supplement Date Received by Manufacturer11/03/2022
Initial Report FDA Received Date09/13/2022
Supplement Report FDA Received Date11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/30/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale